MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE
Model Number PMX110
Medical Device Problem Codes Suction Problem (2170); Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 110 (pump max).During the procedure, the hospital staff noticed that the pump max did not generate vacuum pressure.An attempt was made to troubleshoot the pump max but was unsuccessful.It was reported that the regulatory knob was loose, spinning and not catching on the dial.Subsequently, not allowing the vacuum pressure to be adjusted upward.Therefore, the pump max was disconnected.The physician decided to abandon the thrombus aspiration and opted to angioplasty.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: dried blood was observed on the pump housing.The regulator knob was undamaged.Conclusions: evaluation of the returned pump max revealed that blood was aspirated inside its vacuum assembly.If the aspiration tubing is connected directly to the vacuum inlet instead of the canister, supplied by penumbra, blood will likely be aspirated into the vacuum assembly.If fluid is aspirated into the vacuum assembly, the pump may not function properly.The regulator knob was visually inspected, and no damage was observed.Therefore, the reported regulator knob damage could not be confirmed.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10347994
Report Number3005168196-2020-01061
Device Sequence Number13659144
Product Code DXE
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX110
Device Catalogue NumberPMX110
Device Lot NumberF43007-18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005